Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 3, 2021, 2:30 PM EDT for Macon County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 2:30 PM EDT (18:30 UTC)
- Expired
- Oct 3, 2021, 3:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WWUS82 KFFC 031830
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Sun Oct 3 2021
GAZ093-031900-
Macon GA-
230 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of central Macon County
through 300 PM EDT...
At 229 PM EDT, a strong thunderstorm was over Whitewater State Park,
or near Oglethorpe, moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Oglethorpe, Montezuma, Marshallville, Ideal, Whitewater State Park,
Garden Valley, Winchester, Bartlett and Hicks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3235 8421 3244 8417 3250 8413 3251 8411
3251 8407 3253 8405 3253 8402 3252 8400
3252 8404 3251 8403 3250 8403 3251 8399
3251 8398 3244 8384 3226 8403
TIME...MOT...LOC 1829Z 211DEG 9KT 3237 8408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 3, 1:44 PM EDT, 46 minutes earlier.
Area forecast discussion, Oct 3, 1:44 PM EDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 144 PM EDT Sun Oct 3 2021 .UPDATE... For 18z TAFs/Aviation. See discussion below. && .PREV DISCUSSION... /Issued 740 AM EDT Sun Oct 3 2021/ SHORT TERM /Today through Monday/... A broad upper trough over the MS Valley will amplify through the short term...becoming a closed upper low by the end of the period. This will leave GA in a south to southwest flow aloft with deep Gulf moisture streaming across the area. Models hint at a couple of impulses moving through the trough across GA. We can expect showers and thunderstorms to become widespread over north and central GA during the day and continue into Monday. With marginal instability due mostly to cloudiness and showers...expect that any thunderstorms that develop should stay below severe limits. With no change in airmass and prolonged periods of rainfall over the upcoming days...there could be a flash flood threat for much of the area. A Hydrologic Outlook was issued Saturday evening...but still a bit early for any potential Flash Flood Watch. This will continue to be monitored. 41 LONG TERM /Monday Night through Saturday/... No significant changes to the extended forecast trends. Period remains dominated by the large cut-off upper low over the middle/ lower Mississippi Valley. The region spends most of the upcoming week under the southwesterly upper flow ahead of the low. Ample moisture and lift under the southwesterly flow for repeated rounds of rainfall through the workweek. Low begins filling and lifting northeast by the weekend with diminishing rainfall likely. 20 && .AVIATION... 18Z Update... Unsettled pattern expected through the next 24 to 36 hours with a series of upr lvl waves bringing periods of SHRA/TSRA to the area. Low lapse rates will limit TS coverage through tonight. IFR to MVFR ceilings expected to develop and cover much of west-central and north GA later tonight with another round of rain/few storms expected to overspread the area by midday Monday. //ATL Confidence...18Z Update... Low to medium in ceilings. Medium in limited TS potential this PM. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 82 65 78 64 / 40 40 70 60 Atlanta 79 66 77 65 / 40 50 70 60 Blairsville 72 61 73 59 / 70 70 60 70 Cartersville 77 65 77 64 / 60 60 50 60 Columbus 82 67 80 67 / 30 40 70 70 Gainesville 77 64 75 64 / 40 50 70 60 Macon 86 66 82 65 / 20 30 70 60 Rome 77 65 79 64 / 90 50 40 60 Peachtree City 80 65 78 64 / 40 50 80 70 Vidalia 87 68 85 68 / 10 10 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....Martin AVIATION...DJN.83
Hazardous weather outlook, Oct 3, 11:10 AM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1110 AM EDT Sun Oct 3 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1110 AM EDT Sun Oct 3 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon and tonight, with locally heavy rain, occasional lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms are expected across north and central Georgia Monday through Friday. These storms are expected to produce heavy rain, especially Monday through Wednesday, which could lead to localized flash flooding and river flooding concerns. Thunderstorms will also be capable of producing occasional lightning and gusty winds. Isolated to scattered thunderstorms will be possible Saturday with occasional lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 3, 2:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Sun Oct 3 2021
GAZ093-031900-
Macon GA-
230 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of central Macon County
through 300 PM EDT...
At 229 PM EDT, a strong thunderstorm was over Whitewater State Park,
or near Oglethorpe, moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Oglethorpe, Montezuma, Marshallville, Ideal, Whitewater State Park,
Garden Valley, Winchester, Bartlett and Hicks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3235 8421 3244 8417 3250 8413 3251 8411
3251 8407 3253 8405 3253 8402 3252 8400
3252 8404 3251 8403 3250 8403 3251 8399
3251 8398 3244 8384 3226 8403
TIME...MOT...LOC 1829Z 211DEG 9KT 3237 8408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:37 PM EDT | Special Weather Statement | FFC | Walton | 23 min |
| Oct 3, 2:54 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Oct 3, 2:57 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Oct 3, 3:13 PM EDT | Special Weather Statement | FFC | Sumter | 32 min |
| Oct 3, 3:27 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Oct 3, 3:31 PM EDT | Special Weather Statement | FFC | Hall | 14 min |
| Oct 3, 3:39 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Oct 3, 3:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Oct 3, 5:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Oct 3, 5:32 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 28 min |
| Oct 3, 6:38 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
| Oct 3, 6:53 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 37 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.